Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A simple proof of the fundamental theorem of Kirby calculus on links


Author: Ning Lu
Journal: Trans. Amer. Math. Soc. 331 (1992), 143-156
MSC: Primary 57M25; Secondary 57N10
MathSciNet review: 1065603
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we relate surgeries on links and Heegaard decompositions, relate framed links and surface mapping classes, and give a simple proof of the fundamental theorem of Kirby calculus on links by the presentation of the surface mapping class groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 57N10

Retrieve articles in all journals with MSC: 57M25, 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1065603-2
PII: S 0002-9947(1992)1065603-2
Article copyright: © Copyright 1992 American Mathematical Society